4 doctors weighed in:
Can you got serotonin syndrome from a ssri?
4 doctors weighed in

Dr. Donald Haupt
Psychiatry
3 doctors agree
In brief: Yes, but uncommon
You can get serotonin syndrome.
With flushing, fever, rapid heart rate, blood pressure elevation, etc from ssris, but it is very uncommon with these drugs in the normal doses that are given. It can occur however, if you are taking another drug that boosts serotonin along with the ssri, which is why its important to keep you doctor posted on all meds changed or added including over the counter.

In brief: Yes, but uncommon
You can get serotonin syndrome.
With flushing, fever, rapid heart rate, blood pressure elevation, etc from ssris, but it is very uncommon with these drugs in the normal doses that are given. It can occur however, if you are taking another drug that boosts serotonin along with the ssri, which is why its important to keep you doctor posted on all meds changed or added including over the counter.
Dr. Donald Haupt
Dr. Donald Haupt
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors